MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. PRUITT F3 CAROTID SHUNT; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

LEMAITRE VASCULAR, INC. PRUITT F3 CAROTID SHUNT; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Catalog Number E2013-10
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have received the complaint device for evaluation and we have confirmed the reported incident.We observed a leakage at the bushing-stopcock joint of the common carotid balloon's inflation arm when we attempted to inflate the common carotid balloon with 1.5 cc of liquid.Internal carotid balloon inflated properly when it was inflated with 0.25 cc of liquid and the balloon deflated properly as well.No leakage was observed at the bushing-stopcock joint of the internal carotid balloon's inflation arm.Upon further evaluation, we observed adequate amount of glue on the stopcock joint of the common carotid balloon's inflation arm.However, the liquid was observed to be seeping out through a gap between the inflation arm and the glue bond.We have also inspected another f3 shunt from the same lot number that was returned to us by the hospital.We did not observe any defect in this device.Both balloons inflated and deflated properly.We did not observe leakage from any joints.We were able to recreate similar defect in this device by forcefully rubbing the joint against a hard surface.At this time, we remain inconclusive about the root cause of the defect.However, it is possible that the device was handled aggressively at the user facility.Our review of the lot history records for this lot did not find any discrepancies either in the manufacturing or packaging process that could be related to this incident.Further, we have not received any other complaints of a similar nature for devices from this lot.We currently have a corrective and preventive action (capa) open to address this issue and prevent them from reoccurring.The malfunction was detected during pre-use check by the surgeon.This device was not used for the procedure.
 
Event or Problem Description
During pre-use check, when the nurse inflated the common carotid balloon with saline, she detected a leak at a joint between the stopcock and the common carotid balloon inflation arm.

Brand Name
PRUITT F3 CAROTID SHUNT
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
MDR Report Key8692777
Report Number1220948-2019-00066
Device Sequence Number11254897
Product Code MJN
UDI-Device Identifier00840663101320
UDI-Public00840663101320
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K051067
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2019
Device Catalogue NumberE2013-10
Device Lot NumberPFT3357A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2019
Initial Report FDA Received Date06/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1